Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 28, 2018, 1:25 AM CDT for Dunn County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 1:25 AM CDT (06:25 UTC)
- Expired
- May 28, 2018, 2:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
097 WWUS83 KMPX 280625 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 125 AM CDT MON MAY 28 2018 WIZ014-015-023-025-280730- Polk-Barron-St. Croix-Dunn- 125 AM CDT MON MAY 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUNN...NORTHEASTERN ST. CROIX...SOUTHWESTERN BARRON AND SOUTHEASTERN POLK COUNTIES... At 125 AM CDT, a strong thunderstorm was located near Connorsville, or 22 miles northwest of Menomonie, moving east at 25 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Glenwood City, Boyceville, Clear Lake, Prairie Farm, Dallas, Wheeler, Ridgeland, Forest, Emerald, Downing, Reeve and Connorsville. LAT...LON 4507 9227 4525 9227 4530 9178 4503 9178 TIME...MOT...LOC 0625Z 269DEG 21KT 4516 9217 $$ LS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 27, 11:10 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 27, 11:10 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1110 PM CDT Sun May 27 2018
.Updated for 06Z Aviation Discussion...
Issued at 1108 PM CDT Sun May 27 2018
&&
.SHORT TERM...(This evening through Monday)
Issued at 422 PM CDT Sun May 27 2018
A complex temperature forecast has been ongoing all day with the
multiple outflows, extensive high clouds, and showers/storms
across central Minnesota. Finally, they are beginning to dissipate
and temperatures are responding very quickly where clearing is
occurring. Temps have risen into the lower 90s as far north as
Princeton and Cambridge with a brief period of sunshine, so left
the Heat Advisory for today as is. Readings have climbed into the
upper 90s where sun has been prevalent for a few hours from west
central to south central MN, and even in parts of Wisconsin. We
shouldn't have problems heating for at least the next couple hours
and am still expecting low to mid 90s as far northeast as the
metro early this evening.
Temperatures won't cool off as much tonight as they did last
night, and they may not drop below the mid 70s in the metro.
Extended the Heat Advisory through tonight in the metro, but will
allow it to drop off at 8 pm for outstate areas with readings in
the 60s expected.
Monday is likely to be the hottest day of the stretch. There are
many readings upstream in the upper 90s to lower 100s this
afternoon. Models seem to be in pretty good agreement in bringing
highs close to 100 Monday south of a slowly sagging cold front.
Dew points will also be higher, especially in the shallower mixed
areas north of the cold front. Issued an Excessive Heat Watch for
the metro Monday afternoon where heat indices may reach the low
100s and posted another Heat Advisory for most of central and
southern Minnesota. The advisory may need to be expanded east
into Wisconsin more if the current forecast holds. However, a few
models bring another thunderstorm complex southeast across northern
Wisconsin Monday morning, which may allow the cold front to
accelerate southwest a bit quicker through those areas. Hence, the
lower confidence.
Additional isolated thunderstorms could develop in the hot and
well mixed atmosphere across central and southern Minnesota late
Monday afternoon. These should not have too much of an impact on
temps as they develop when the highs are being reached.
.LONG TERM...(Monday night through Sunday)
Issued at 422 PM CDT Sun May 27 2018
Upper-level ridging slides east on Tuesday with temperatures
moderating a few degrees from this weekend but still remaining in
the low-80s to upper 90s. For many areas this will be the 5th or 6th
90 degree day in a row which is a stretch of heat not seen before in
May. As the ridging weakens a shortwave trough approaches from the
west & given the warm & unstable atmosphere, looks to generate
enough forcing to kick off a round of scattered showers &
thunderstorms.
A more likely chance for thunderstorm comes Wednesday as the
shortwave deepens & potentially interacts with the remnants of
Alberto. For now, it appears that Alberto will begin curving east
before it reaches the upper Mississippi Valley & thus we're only likely
to see an increase in moisture with PW values increasing to around
1.5". Increased precipitation chances across eastern MN & west-
central WI Wednesday night as models have consistently shown at least
some moisture from Alberto streaming into the area. How much
rainfall we will see is still in question. The current track would
keep the bulk of the moisture & forcing from Alberto east of our
area, but if the shortwave is a little quicker & pulls Alberto
further west we could see more of a heavy tropical-like event with
an increased flooding threat.
Rain chances slide east into WI on Thursday with a general drying
trend Thursday evening into Friday as weak ridging builds back into
the area. Another active weather pattern looks to set up next
weekend as we sit under the northern periphery of the central Plains
ridge with multiple shortwaves rounding the top over our area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1108 PM CDT Sun May 27 2018
VFR conditions tonight for Minnesota Taf sites, but a few
thunderstorms should develop at KRNH and KEAU. There is a chance
for thunderstorms again on Monday afternoon, so have added VCTS.
Winds should generally be southwest, but the direction after 00Z
is low confidence.
KMSP...
VFR conditions tonight. There is a chance for thunderstorms on
Monday afternoon. Winds should generally be southwest, and then
switch out of the northeast.
/OUTLOOK FOR KMSP/
TUE...Mainly VFR. Chc -SHRA/-TSRA. Wind S at 10G20 kts.
WED...Mainly VFR. Chc -SHRA/-TSRA. Wind S at 10G20 kts.
THU...VFR with MVFR possible. Wind NW at 10G20 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 1 PM to 7 PM CDT Monday for WIZ023-024.
MN...Heat Advisory from 1 PM to 7 PM CDT Monday for MNZ051>059-
064>067-073>078-082>085-091>093.
Heat Advisory until 1 PM CDT Monday for MNZ060>063-068>070.
Excessive Heat Watch from Monday afternoon through Monday
evening for MNZ060>063-068>070.
&&
SHORT TERM...BORGHOFF
LONG TERM...ETA
AVIATION...JRBHazardous weather outlook, May 27, 7:34 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 734 PM CDT Sun May 27 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 734 PM CDT Sun May 27 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Hot weather will continue overnight, and a few thunderstorms are possible north of I-94. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday will have record-setting heat with highs 95 to 100. Thunderstorms will be possible Monday through Wednesday. A few storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Special weather statement, May 28, 1:25 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 125 AM CDT MON MAY 28 2018 WIZ014-015-023-025-280730- Polk-Barron-St. Croix-Dunn- 125 AM CDT MON MAY 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUNN...NORTHEASTERN ST. CROIX...SOUTHWESTERN BARRON AND SOUTHEASTERN POLK COUNTIES... At 125 AM CDT, a strong thunderstorm was located near Connorsville, or 22 miles northwest of Menomonie, moving east at 25 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Glenwood City, Boyceville, Clear Lake, Prairie Farm, Dallas, Wheeler, Ridgeland, Forest, Emerald, Downing, Reeve and Connorsville. LAT...LON 4507 9227 4525 9227 4530 9178 4503 9178 TIME...MOT...LOC 0625Z 269DEG 21KT 4516 9217 LS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:50 AM CDT | Excessive Heat Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 15 hr |
| May 28, 6:19 AM CDT | Special Weather Statement | MPX | Todd | 56 min |
| May 28, 2:15 PM CDT | Special Weather Statement | MPX | Faribault | 30 min |
| May 28, 3:10 PM CDT | Special Weather Statement | MPX | Le Sueur | 35 min |
| May 28, 3:39 PM CDT | Special Weather Statement | MPX | Carver, Scott | 66 min |
| May 28, 3:54 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 36 min |
| May 28, 4:03 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 27 min |
| May 28, 4:10 PM CDT | Special Weather Statement | MPX | Nicollet | 35 min |
| May 28, 4:14 PM CDT | Special Weather Statement | MPX | Faribault | 31 min |
| May 28, 4:29 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 46 min |
| May 28, 4:31 PM CDT | Special Weather Statement | MPX | Hennepin, Wright | 29 min |
| May 28, 4:42 PM CDT | Special Weather Statement | MPX | Waseca | 33 min |
| May 28, 4:48 PM CDT | Special Weather Statement | MPX | Carver, Hennepin | 42 min |
| May 28, 5:01 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 29 min |
| May 28, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 26 min |
| May 28, 5:11 PM CDT | Special Weather Statement | MPX | Waseca | 34 min |
| May 28, 5:17 PM CDT | Special Weather Statement | MPX | Steele | 28 min |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Sherburne, Washington, Wright | 31 min |
| May 28, 5:35 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Sherburne, Wright | 94 min |
| May 28, 5:40 PM CDT | Special Weather Statement | MPX | Waseca | 35 min |
| May 28, 5:49 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Sherburne | 26 min |
| May 28, 5:54 PM CDT | Special Weather Statement | MPX | Ramsey | 36 min |
| May 28, 5:59 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 31 min |
| May 28, 6:09 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs, Sherburne | 51 min |
| May 28, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec | 47 min |
| May 28, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 48 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 38 min |
| May 28, 6:32 PM CDT | Special Weather Statement | MPX | Chisago | 28 min |
| May 28, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 34 min |
| May 28, 6:57 PM CDT | Special Weather Statement | MPX | Chisago | 63 min |
| May 28, 6:59 PM CDT | Special Weather Statement | MPX | Steele | 46 min |
| May 28, 1:49 AM CDT | Special Weather Statement | MPX | Dunn | 41 min |
| May 28, 3:17 AM CDT | Special Weather Statement | MPX | Chippewa | 43 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.